Alert archive / Idaho / High Wind Warnings in 2013
High Wind Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Jun 19, 2013, 4:04 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2013, 4:04 PM MDT (22:04 UTC)
- Expired
- Jun 19, 2013, 6:34 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
850 WWUS75 KPIH 192204 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 404 PM MDT WED JUN 19 2013 IDZ020-200300- /O.UPG.KPIH.WI.Y.0023.000000T0000Z-130620T0300Z/ /O.NEW.KPIH.HW.W.0004.130619T2204Z-130620T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 404 PM MDT WED JUN 19 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...UNTIL 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST AT 35 TO 45 MPH WITH GUSTS TO 65 MPH. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...INL COMPLEX. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE VEHICLES AND TRAILERS. REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ021-200300- /O.CON.KPIH.WI.Y.0023.000000T0000Z-130620T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 404 PM MDT WED JUN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...UNTIL 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...AMERICAN FALLS. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE VEHICLES AND TRAILERS. REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
766 WWUS75 KPIH 200034 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 634 PM MDT WED JUN 19 2013 IDZ020-200145- /O.CAN.KPIH.HW.W.0004.000000T0000Z-130620T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 634 PM MDT WED JUN 19 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE HIGH WIND WARNING. SOUTHWEST WINDS HAVE DECREASED TO 20 TO 30 MPH THIS EVENING AND WILL DECREASE TO 10 TO 15 MPH THROUGH MIDNIGHT. $$ IDZ021-200300- /O.CON.KPIH.WI.Y.0023.000000T0000Z-130620T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 634 PM MDT WED JUN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...UNTIL 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...AMERICAN FALLS. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE VEHICLES AND TRAILERS. REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Jun 19, 2:18 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 19, 2:18 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 218 PM MDT WED JUN 19 2013 .DISCUSSION...THE DEEP UPPER LOW OVER THE PAC NW IS RESPONSIBLE FOR SHOWERS AND TSTMS ACROSS THE FCST AREA THIS AFTN. PRECIP WILL BE MOST CONCENTRATED OVER THE CENTRAL MTNS THRU THIS EVE. SHOWERS AND TSTMS ARE EXPECTED TO COME TO AN END OVER THE SNAKE RIVER PLAIN AND SOUTHERN HIGHLANDS BY EVENING. STRONG SW WINDS WILL CONTINUE INTO THE EVE HOURS...SO WILL CONTINUE THE WIND ADVISORY. THE UPPER LOW WILL MOVE TO NORTH CENTRAL ID THIS EVENING...AND REMAIN THERE THRU FRIDAY. TEMPS WILL STAY ON THE COOL SIDE THRU SATURDAY. PRECIP SHOULD BE LIMITED TO THE CENTRAL MTNS AND ALONG THE DIVIDE THRU SATURDAY...WITH THE GREATEST COVERAGE DURING THE AFTN. THE REST OF THE FCST AREA WILL REMAIN DRY. UPPER RIDGING REPLACES THE UPPER LOW BY SATURDAY NIGHT...AND WILL DRY OUT ALL AREAS FOR SUNDAY. A MINOR UPPER TROF WILL MOVE INTO THE PAC NW ON SUNDAY...AND WILL SPREAD PRECIP INTO THE CENTRAL MTNS SUN AFTN. THIS TROF IS FOLLOWED QUICKLY BY ANOTHER ONE ON MON. WILL KEEP THE THREAT OF SHOWERS OVER THE NORTHERN PARTS OF THE FCST AREA THRU WED. HEDGES && .AVIATION...A LOW PRESSURE SYSTEM SHIFTING INLAND TODAY HAS PRODUCED BREEZY WINDS ACROSS MUCH OF THE AREA. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE BEGINNING TO POP AND WILL REMAIN ACTIVE THROUGH 8 PM, IMPACTS ANTICIPATED AT TERMINAL LOCATIONS INCLUDE GUSTY WINDS TO 40KTS...BRIEF HEAVY RAINS...LIGHTNING AND POSSIBLE SOME PEA SIZED HAIL ALONG WITH BRIEF PERIODS OF MVFR FOR LOWERING CEILINGS. THE THUNDERSTORM ACTIVITY WILL DIMINISH AFTER 8 PM MDT THIS EVENING AS THE UPPER LOW ADVANCES INTO THE IDAHO PANHANDLE AND SOUTHERN IDAHO REMAINS ON THE SOUTHERN PERIPHERY OF THE MAIN SHOWER ACTIVITY. PRESTON && .FIRE WEATHER...A LOW PRESSURE SYSTEM HAS BEGUN PRESSING EASTWARD THIS AFTERNOON CENTERED NEAR PENDLETON OREGON. ATMOSPHERIC INSTABILITY HAS INCREASE ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS ACROSS MUCH OF THE AREA AND EXPECT THAT TO CONTINUE TIL 8 PM COOLER TEMPERATURES AND LOCALLY BREEZY CONDITIONS LINGERING THROUGH THE REST OF THE WEEK BEFORE THE LOW FINALLY PUSHES EAST INTO THE DAKOTAS SATURDAY INTO SUNDAY. A SECOND LOW PRESSURE SYSTEM IS EXPECTED TO ADVANCE INTO THE NW COASTAL WATERS SUNDAY WITH EJECTING DISTURBANCES POSING A THREAT FOR RENEWED SHOWERS AND COOLER TEMPERATURES EARLY NEXT WEEK. HUSTON/PRESTON && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ020-021. &&
Hazardous weather outlook, Jun 19, 4:00 AM MDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT WED JUN 19 2013 IDZ017-022>025-201000- EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- 400 AM MDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT WINDS WILL BE FAIRLY STRONG TODAY AS AN UPPER TROUGH MOVES INTO THE AREA. SPEEDS OF 20 TO 25 MPH WILL BE COMMON WITH GUSTS TO AROUND 35 MPH...HOWEVER SOME AREAS MAY CONTINUE TO SEE SUSTAINED WINDS OF 30 MPH UNTIL AROUND 9 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ020-021-201000- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- 400 AM MDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR THE UPPER AND LOWER SNAKE PLAIN THIS AFTERNOON AND EVENING. EXPECT SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ018-019-031-032-201000- SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 400 AM MDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT AN UPPER TROUGH WILL MOVE INTO THE AREA PRODUCING SHOWERS AND THUNDERSTORMS TODAY. THESE STORMS MAY PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED NON-SEVERE AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Jun 19, 2:34 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
234 PM MDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HIGH SUST WINDS HAMER 43.93N 112.20W
06/19/2013 M60 MPH JEFFERSON ID MESONET
&&
PANGELSpecial weather statement, Jun 19, 2:47 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
247 PM MDT WED JUN 19 2013
IDZ017-031-192130-
LINCOLN ID-BLAINE ID-
247 PM MDT WED JUN 19 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
NORTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 330 PM MDT
AT 243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF MAGIC CITY..MOVING NORTHEAST AT
35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GANNETT
PICABO...
BELLEVUE...
HAILEY...
CAREY...
LAT...LON 4320 11436 4354 11438 4352 11395 4325 11392
4310 11420 4292 11445 4314 11460
TIME...MOT...LOC 2047Z 225DEG 30KT 4318 11437
RHDSpecial weather statement, Jun 19, 2:59 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
259 PM MDT WED JUN 19 2013
IDZ021>023-192145-
ONEIDA ID-BINGHAM ID-POWER ID-CASSIA ID-BANNOCK ID-
259 PM MDT WED JUN 19 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
WEST CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
POWER COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
WESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
UNTIL 345 PM MDT
AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
NEELEY TO 13 MILES EAST OF IDAHOME TO 11 MILES NORTHWEST OF BLACK
PINE..AND MOVING EAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE INTERSTATE 86 AND INTERSTATE 84 EAST AND
SOUTHEAST OF BURLEY...
NEELEY...
COLDWATER...
AMERICAN FALLS...
ROCKLAND...
FORT HALL BANNOCK PEAK...
FORT HALL BANNOCK CREEK LODGE AND STONE...
HOLBROOK...
LAT...LON 4287 11237 4239 11244 4202 11248 4202 11324
4240 11320 4288 11314
TIME...MOT...LOC 2057Z 271DEG 28KT 4279 11303 4240 11308
4211 11311
RHDLocal storm report, Jun 19, 3:56 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
356 PM MDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM NON-TSTM WND GST CRATERS OF MOON 43.42N 113.53W
06/19/2013 M71 MPH BUTTE ID MESONET
TOM CAT SUMMIT
&&
PANGELLocal storm report, Jun 19, 3:57 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
357 PM MDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM NON-TSTM WND GST CRATERS OF MOON 43.42N 113.53W
06/19/2013 M82 MPH BUTTE ID MESONET
&&
PANGELLocal storm report, Jun 19, 3:58 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
358 PM MDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM NON-TSTM WND GST CRATERS OF MOON 43.42N 113.53W
06/19/2013 M65 MPH BUTTE ID MESONET
COXS WELL
&&
PANGELThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:41 PM MDT | Wind Advisory | PIH | 11 hr | |
| Jun 19, 1:48 PM MDT | Special Weather Statement | PIH | Bingham | 42 min |
| Jun 19, 2:01 PM MDT | Special Weather Statement | PIH | Blaine, Cassia, Lincoln, Minidoka | 44 min |
| Jun 19, 2:27 PM MDT | Special Weather Statement | PIH | Bingham | 48 min |
| Jun 19, 2:30 PM MDT | Special Weather Statement | PIH | Cassia | 45 min |
| Jun 19, 2:47 PM MDT | Special Weather Statement | PIH | Blaine | 43 min |
| Jun 19, 2:59 PM MDT | Special Weather Statement | PIH | Oneida, Power | 46 min |
| Jun 19, 3:05 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida, Power | 40 min |
| Jun 19, 3:43 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 47 min |
| Jun 19, 3:49 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Butte | 41 min |
| Jun 19, 4:00 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Jefferson, Madison | 45 min |
| Jun 19, 4:01 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Jefferson, Madison | 44 min |
Nearby
High Wind Warnings in Idaho, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.